Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication for allergy

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14367 Questions

default
Posted on Wed, 19 Nov 2014 in Asthma and Allergy
Question: What is the best over the counter medication for allergy symptoms that include red itchy eyelids and dry itchy lips. I am currently taking Brintellix 20mg a day and alprazolam 1 to 2 mg a day. I have used carmex on my lips for years but it doesn't work anymore. I have been using Pataday Sol 0.2% OP for my eyes. It helps a little. I have an appointment with an allergy doctor for testing, but the soonest they could get me in is January 21, 2015. I may have developed an allergy to my cats (I have two), but I have had cats since 1992 and never had a problem before.
doctor
Answered by Dr. Kaushal Bhavsar 28 minutes later
Brief Answer:
You need anti allergic treatment.

Detailed Answer:
Hello dear,

Thanks for your question on HCM.

You most probably have an Allergic disease. And this can be due to cat only. As cat fur is highly allergic material.
And the drugs you are taking is for psychiatric illness. It has no role in allergy.
Your eye drops are good. It is having antihistamines and useful in allergic eye symptoms.

I advice you these treatment for early relief from allergy.
1. Avoid cats if possible. As if this is the trigger for your allergy then with out this, control will not be possible. So if possible complete avoidance of cats is needed.
2. Start leukotriene receptor blocker with antihistamines combination. Easily available in market.
Once daily at night to be taken.
3. Start low dose steroids for 10 days.
4. Drink plenty of fluids and keep yourself hydrated.
5. If itching is more then take antihistamines twice daily.
6. Continue pataday eyedrops.

Hope I have solved your query. I will be happy to help you further.

Wish you good health.

Thanks.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Steroid

doctor1 MD

I am a 34 year old female, worried about my low LDL and low serum cholesterol levels. Serum Cholesterol (CHOD-POD0)-108mg/dl Serum CTriglycerides (GPO-POD)-102mg/dl HDL Cholesterol(Direct)-57mg/dl LDL Cholesterol(Calculated)-31mg/dl VLDL Cholesterol - 20mg/dl

doctor1 MD

I have taken anabolic steroids for years, it was not for vanity it was livelyhood to put food on my table, but anyways i have to take them prescribed because of pituitary suppression, now what ever steroid i take except testosterone is causeing severe cramping, without taking such things. I gain fat without them. And no I am not taking an abusive dose, why is my whole body cramping, or possible tearing!

doctor1 MD

I am a 57 year old lady. Last year during a general check up my ECG revealed myocardial ischemia. My cholesterol and triglycerides levels were well within limits. I have been taking cardace 1.25 mg and ecosprin 75mg since then as advised by my physician. This year, that is on 2nd March I again opted for a general check up and found to my dismay that my total cholesterol (278 mg/dl) and triglycerides (189 mg/dl) levels had gone up. I have been now prescribed Lipikind. Also I have been given iron supplement as my Haemoglobin is 10.3 gms%. On the morning of 4th March (1 am to 2 am) I was having racing heart syndrome with heavy palpitation and very high pulse rate. My hands became numb and most part of my body had become cold. I became normal after 45 mts after my husband pressed/massaged my foot and leg. During the period when I had the syndrome I was constantly talking loudly about safety of my family etc. I visited the toilet immediately therafter and was completely relieved for the night. On the forenoon of 6th March around 11 am when I was just relaxing lying down after lunch the symptom of palpitation started. Immediately I pressed each palm with the other and massaged my fingers. The symptom died down after 10 minutes. My search on the Internet only shows that there are many out there having the symptom and have been living with it for even up to 3 years. But I just want to rule out some of the oft mentioned causes such as Thyroid problem, Magnesium deficiency and Mitral valve prolapse. I am told by a relative that a doctor in Mumbai says that this may be due to the new drugs (Lipidkind) I have started taking only some 4 days back and that this symptom will wear off soon. But please advise me.

doctor1 MD

hello; I m having this weird pain my left hand side below by chest. Is like a electric shock. It started on September and I have been to many doctors. I was refer to a cardiologist and after a bunch of test, everything came out fine. Arteries and everything. Had the colesterol high but with diet and excercise, not only I have lost 25 pounds but my cholesterol and blood pressure is perfect. I go to a Chiropractor that says it might be nerves inside. After a session or two, it goes away and then a week or two comes back. Any advice? Any new

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...